Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 288, NWS Kansas City, MO

July 29, 20114 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 29, 2011, 2:44 AM CDT for 4 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 2:44 AM CDT (07:44 UTC)
Expired
Jul 29, 2011, 3:25 AM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4421 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4421 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS53 KEAX 290744
SVREAX
MOC001-171-197-211-290845-
/O.NEW.KEAX.SV.W.0288.110729T0744Z-110729T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 AM CDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  SCHUYLER COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 345 AM CDT

* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  NOVINGER...OR 14 MILES NORTHWEST OF KIRKSVILLE...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...BRASHEAR...GREENTOP...QUEEN CITY...DOWNING...
  WORTHINGTON...LIVONIA AND GLENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4060 9234 4016 9234 4012 9240 4025 9269
      4034 9295 4059 9272 4060 9240
TIME...MOT...LOC 0744Z 228DEG 38KT 4033 9277
WIND...HAIL 70MPH <.75IN

$$

HAWBLITZEL
3 follow-up statements
647 
WWUS53 KEAX 290759
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT FRI JUL 29 2011

MOC211-290809-
/O.CAN.KEAX.SV.W.0288.000000T0000Z-110729T0845Z/
SULLIVAN MO-
259 AM CDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4060 9234 4016 9234 4012 9240 4025 9269
      4039 9286 4059 9272 4060 9240
TIME...MOT...LOC 0759Z 219DEG 27KT 4041 9273 4024 9241

$$

MOC001-171-197-290845-
/O.CON.KEAX.SV.W.0288.000000T0000Z-110729T0845Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
259 AM CDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAIR...SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 345 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF QUEEN CITY TO 6 MILES NORTHWEST OF BRASHEAR...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LANCASTER...GREENTOP...QUEEN CITY...DOWNING...WORTHINGTON...LIVONIA
  AND GLENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4060 9234 4016 9234 4012 9240 4025 9269
      4039 9286 4059 9272 4060 9240
TIME...MOT...LOC 0759Z 219DEG 27KT 4041 9273 4024 9241
WIND...HAIL 60MPH <.75IN

$$

HAWBLITZEL
801 
WWUS53 KEAX 290816
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 AM CDT FRI JUL 29 2011

MOC171-290826-
/O.CAN.KEAX.SV.W.0288.000000T0000Z-110729T0845Z/
PUTNAM MO-
316 AM CDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4060 9234 4021 9235 4039 9267 4040 9267
      4040 9268 4060 9240 4060 9235
TIME...MOT...LOC 0816Z 219DEG 27KT 4045 9254 4032 9233

$$

MOC001-197-290845-
/O.CON.KEAX.SV.W.0288.000000T0000Z-110729T0845Z/
SCHUYLER MO-ADAIR MO-
316 AM CDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAIR AND SOUTHEASTERN SCHUYLER COUNTIES UNTIL 345 AM CDT...

AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM QUEEN CITY TO 7 MILES WEST OF GREENSBURG...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOWNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4060 9234 4021 9235 4039 9267 4040 9267
      4040 9268 4060 9240 4060 9235
TIME...MOT...LOC 0816Z 219DEG 27KT 4045 9254 4032 9233
WIND...HAIL 60MPH <.75IN

$$

HAWBLITZEL
834 
WWUS53 KEAX 290825
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 AM CDT FRI JUL 29 2011

MOC001-197-290835-
/O.CAN.KEAX.SV.W.0288.000000T0000Z-110729T0845Z/
SCHUYLER MO-ADAIR MO-
325 AM CDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAIR AND
SOUTHEASTERN SCHUYLER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA INTO KNOX AND SCOTLAND COUNTIES.

LAT...LON 4060 9234 4021 9235 4039 9267 4040 9267
      4040 9268 4060 9240 4060 9235
TIME...MOT...LOC 0825Z 219DEG 27KT 4050 9248 4037 9227

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:39 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 12:39 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 AM CDT FRI JUL 29 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

A SHORT BREAK IN THE HEAT AND CONVECTION ARE THE MAIN THEMES FOR THE
FIRST PART OF THE FORECAST PACKAGE. A WEAK COLD FRONT EXTENDING FROM
SOUTHEAST IA THROUGH NW MO INTO CENTRAL KS HAS MADE VERY SLOW
PROGRESS TODAY. THAT SHOULD CHANGE THIS EVENING AS SCATTERED
CONVECTION FORMS ALONG IT AND SPREADS ACROSS ALL BUT THE SOUTHERN
1/4 OF THE CWA. WHILE THE LAST COUPLE OF MODEL RUNS HAVE BEEN TOO
FAST ON DEVELOPING CONVECTION ALONG/NEAR THIS COLD FRONT THEY ALL
TREND TOWARDS AN INCREASE IN ACTIVITY THIS EVENING FROM EAST
CENTRAL/NE KS THROUGH THE NORTHERN HALF OF THE CWA. LOTS OF
PRE-FRONTAL ACCAS NOTED OVER THE CWA TODAY FOREBODES POTENTIAL FOR
STORMS THIS EVENING. LATEST SATELLITE AND RADAR DATA SHOW CONVECTION
HAS FORMED FROM SW TOWARDS CENTRAL KS WITH THE LIKELIHOOD OF IT
EXPANDING DOWNSTREAM. LATEST HRRR AND 18Z NAM/RUC CONCUR.
CONSIDERABLE MID LEVEL CLOUD COVER AND EMBEDDED LIGHT SHOWERS LIE
FURTHER NORTH AND STRETCH THRU NW MO AND CENTRAL IA. WITH VERY WARM
H7 TEMPERATURES OF +13/14C OVERHEAD CONVECTION WILL BE FOUND ALONG
AND BEHIND FRONT. IN ORDER TO GET THE COLD FRONT THROUGH THE CWA A
RELATIVELY LARGE COLD POOL WILL NEED TO FORM. OTHERWISE...THE FRONT
WOULD STALL OVER THE CENTRAL PORTION OF THE CWA. SO...A SIGNIFICANT
FORECAST CHALLENGE IS AT HAND THROUGH FRIDAY.

WHILE ML CAPE VALUES EXCEED 3000K/KG THE EFFECTIVE AND 0-6KM SHEAR
ARE POOR EXCEPT OVER THE NW CORNER OF MO. WHILE ISOLATED SEVERE WIND
GUSTS WILL BE POSSIBLE ACROSS FAR NORTHERN MO NO ORGANIZED SEVERE IS
EXPECTED. DUE TO WEAK STEERING FLOW IN THE 20KT RANGE MULTICELL AND
CLUSTERS SHOULD BE SLOW MOVING SO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE MAINLY OVER NORTHERN MO.

WILL ERROR ON THE SIDE OF HIGH CHANCE/LIKELY POPS ACROSS NORTHERN
HALF OF CWA AS TOO MANY MODEL SIGNALS POINT TOWARDS SCATTERED
CONVECTION TONIGHT. SHOULD BE A RATHER TIGHT POP GRADIENT ON THE
SOUTH END DUE TO THE WARM MID LEVEL TEMPERATURES.

FRIDAY FORECAST IS BASED ON THE FRONT STALLING OVER THE FAR SOUTHERN
CWA. THIS POSITION PLUS THE EXPECTED CLOUD COVER AND THREAT OF RAIN
SHOULD BE SUFFICIENT TO KEEP HEAT INDEX VALUES BELOW
WARNING/ADVISORY CRITERIA. SHOULD THE FRONT NOT MAKE IT THIS FAR OR
CLOUD COVER BE LESS THAN ANTICIPATED LATER SHIFTS WILL NEED TO
CONSIDER ISSUING A HEAT ADVISORY FOR THE FAR SOUTHERN COUNTIES.

DUE TO LOW CONFIDENCE ON CONVECTIVE CHANCES OWING TO A LACK OF UPPER
FORCING AND A CRUMBLING OF THE COLD FRONT CAN ONLY JUSTIFY LOW
CHANCE POPS ON FRIDAY.

FOR ALL PRACTICAL PURPOSES THE FRONT SHOULD HAVE DISSOLVED BY
SATURDAY. BOUNDARY LAYER WINDS WILL SHIFT BACK TOWARDS THE SOUTHEAST
AND MAX TEMPS SHOULD RISE INTO THE LOWER 90S WITH LOW LEVEL MOISTURE
POOLING OVERHEAD. HI VALUES WILL BE APPROACHING ADVISORY THRESHOLDS.

MJ

SUNDAY - THURSDAY:

THE OVERALL UPPER PATTERN WILL CHANGE VERY LITTLE THROUGH THE PERIOD
AS THE UPPER RIDGE REBUILDS ACROSS THE CENTRAL PLAINS.
ENSEMBLES...THEIR MEANS AND THE OPERATIONAL MODELS REMAIN IN VERY
GOOD AGREEMENT SHOWING 500MB HEIGHTS APPROACHING 600 DM BY SUNDAY.
THESE VERY HIGH HEIGHTS WILL PERSIST INTO AT LEAST TUESDAY WITH THE
UPPER RIDGE FLATTENING OUT INTO WEDNESDAY AND THURSDAY. THE RESULT
OF THIS PERSISTENT RIDGING WILL BE A CONTINUATION OF VERY HOT AND
HUMID CONDITIONS INTO THE FIRST WEEK OF AUGUST. HIGHS SUNDAY THROUGH
THURSDAY WILL ONCE AGAIN PUSH THE CENTURY MARK ACROSS OUR WEST AND
SOUTH WITH UPPER 90S ELSEWHERE. WITH DEWPOINTS PERSISTENTLY IN THE
UPPER 60S TO LOWER 70S HEAT INDICES WILL CONTINUE TO BE EXCESSIVE
WITH VALUES RANGING FROM 100 TO 110 ACROSS THE ENTIRE FORECAST AREA
FOR MOST OF THE EXTENDED PERIOD. CONFIDENCE IN THE EXCESSIVE
TEMPERATURES DECREASES SOME FOR THURSDAY. WITH THE RIDGE FLATTENING
OUT CONVECTION THAT FORMS TO THE NORTH OF THE AREA MAY BE ABLE TO
SPREAD COOLER AIR/CLOUD COVER/PRECIPITATION CHANCES INTO NORTHERN
MO. BUT FOR THE SOUTHERN HALF/TWO THIRDS OF THE FORECAST AREA THE
EXCESSIVE HEAT SHOULD EASILY CONTINUE THROUGH AT LEAST THURSDAY.
ANOTHER RESULT OF THIS PERPETUAL HEAT IS THAT SOIL MOISTURE
CONTINUES TO DRY UP. THROUGH LATE JULY THE SOUTHWESTERN PORTIONS OF
THE FORECAST AREA ARE RUNNING AS MUCH AS 100 MM BELOW NORMAL WHICH
IS AROUND 20% OF NORMAL.

CDB

&&

.AVIATION...

FOR THE 06Z TAFS...COLD FRONT IS SLOWLY SAGGING TOWARD THE MISSOURI
RIVER...WITH CONTINUED SLOW-MOVING CONVECTIVE DEVELOPMENT ALONG THIS
FEATURE. OUTFLOW BOUNDARY PUSHING THROUGH THE KANSAS CITY AREA SEEMS
TO BE RESULTING IN A GRADUAL DECREASING TREND IN THUNDERSTORM
ACTIVITY...THOUGH EXPECT OCCASIONAL THUNDERSTORMS TO CONTINUE
AFFECTING THE KC/STJ TERMINALS OVER THE NEXT FEW HOURS...MAINLY FROM
MCI NORTHWARD. CANNOT RULE OUT ADDITIONAL SHOWER AND STORM
REDEVELOPMENT OVERNIGHT...BUT WITH A WEAKENING AND VEERING LOW LEVEL
JET...EXPECT THE CURRENT ACTIVITY TO BE THE MAIN SHOW. WEAK FRONT
WILL LINGER JUST SOUTH OF THE MISSOURI RIVER ON FRIDAY IN ADDITION TO
NUMEROUS OUTFLOW BOUNDARIES. WITH A WEAKLY UNSTABLE AIRMASS...THIS
IS EXPECTED TO RESULT IN SCATTERED CONVECTION ACROSS MUCH OF THE AREA
DURING THE DAY...THOUGH THIS SHOULD NOT BE AS ORGANIZED AS TONIGHTS
ACTIVITY.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 28, 6:24 PM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT THU JUL 28 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
624 PM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THROUGH EARLY THIS EVENING...OPPRESSIVE HEAT AND HUMIDITY WILL
CONTINUE ALONG AND SOUTH OF A KANSAS CITY TO MOBERLY LINE WITH
TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110
DEGREES THROUGH 9 PM.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE OUTLOOK
AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES
SOUTH INTO THE AREA. THUNDERSTORMS WILL INITIALLY BE ISOLATED IN
NATURE...BUT COULD DEVELOP QUITE RAPIDLY THIS EVENING...WITH THE
POTENTIAL FOR DAMAGING DOWNBURST WINDS AND SMALL HAIL IN THE
STRONGEST STORMS.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND
MAY REPEATEDLY TRACK OVER THE SAME AREAS. GIVEN THE EXTREMELY DRY
SOILS...PERSISTENT HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF
WITH THE POTENTIAL FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND
SATURDAY AS THE FRONT STALLS OVER CENTRAL MISSOURI. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

A LARGE DOME OF HIGH PRESSURE AND HOT AIR ALOFT WILL RE-ESTABLISH
ITSELF FROM THE SOUTHERN AND CENTRAL ROCKIES EASTWARD LATE THIS
WEEKEND AND INTO NEXT WEEK...BRINGING A RETURN TO POTENTIALLY
DANGEROUS HEAT AND HUMIDITY BY SUNDAY AND LASTING INTO THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY
ISOLATED THUNDERSTORM COULD BECOME SEVERE THIS EVENING AND SPOTTERS
ARE URGED TO MONITOR LOCAL CONDITIONS AND REPORT AS NEEDED.

BOOKBINDER

In the hours before

Local storm report, Jul 28, 9:19 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     LIGHTNING        PAOLA                   38.58N 94.87W
07/28/2011                   MIAMI              KS   LAW ENFORCEMENT

            TRANSFORMER HIT BY LIGHTNING AND SET ON FIRE...247TH AND
            METCALF.

&&

GAMIS
Local storm report, Jul 28, 9:31 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 S WINDSOR             38.50N 93.52W
07/28/2011                   HENRY              MO   TRAINED SPOTTER

            LARGE TREES BLOWN DOWN ALONG WITH BUILDING DAMAGE.

&&

CUTTER
Special weather statement, Jul 28, 11:35 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT THU JUL 28 2011

KSZ025-103-MOZ028-290515-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
1135 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...SOUTHEASTERN
ATCHISON AND NORTHERN LEAVENWORTH COUNTIES UNTIL 1215 AM CDT...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRENGTHENING CLUSTER OF STRONG THUNDERSTORMS OVER FAR NORTHEAST
KANSAS FROM CUMMINGS...TO POTTER TO EASTON. THIS AREA OF
THUNDERSTORMS WAS GENERALLY MOVING TO THE SOUTHEAST AT 15 MPH.

A SERIES OF WIND GUSTS...SOME ON THE ORDER OF 40 TO 50 MPH...MAY
ACCOMPANY BURSTS OF TORRENTIAL RAIN AS THESE STORMS TRACK ACROSS FAR
SOUTHEAST ATCHISON...NORTHERN LEAVENWORTH AND ULTIMATELY INTO
WESTERN PLATTE COUNTY THROUGH MIDNIGHT.

TORRENTIAL RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO
EXPECTED.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEAVENWORTH...WESTON...EASTON...LOWEMONT...BEAN LAKE...IATAN...FORT
  LEAVENWORTH...STILLINGS...BEVERLY...EAST LEAVENWORTH AND FARLEY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3953 9484 3926 9476 3922 9517 3926 9519
      3941 9519 3942 9525 3953 9530
TIME...MOT...LOC 0433Z 281DEG 10KT 3938 9512

BOOKBINDER
Local storm report, Jul 29, 12:30 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     DOWNBURST        STILLWELL               38.77N 94.66W
07/28/2011                   JOHNSON            KS   FIRE DEPT/RESCUE

            FOUR BLOCK AREA IN STILWELL HAD AROUND A DOZEN LARGE
            TREES KNOCKED DOWN...WITH A FEW LANDING ON HOMES.
            MULTIPLE POWER POLES SNAPPED OFF WITH POWER OUTAGES IN
            TOWN. ONE FRONT PORCH WAS KNOCKED A LITTLE OFF A
            FOUNDATION. THE AREA EXTENDED FROM 1 MILE EAST OF HIGHWAY
            69 TO THE RAILROAD TRACKS IN TOWN.

&&

GAMIS
Special weather statement, Jul 29, 1:08 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 AM CDT FRI JUL 29 2011

MOZ014-023-290645-
DAVIESS MO-LIVINGSTON MO-
108 AM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON AND
SOUTHEASTERN DAVIESS COUNTIES UNTIL 145 AM CDT...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF GALLATIN...MOVING EAST AT 20
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOCK SPRINGS AND SPRING HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3977 9357 3978 9376 3979 9376 3979 9400
      3992 9403 3996 9367 3996 9359
TIME...MOT...LOC 0609Z 265DEG 16KT 3984 9390

HAWBLITZEL
Special weather statement, Jul 29, 1:45 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 AM CDT FRI JUL 29 2011

MOZ016-024-290715-
LINN MO-SULLIVAN MO-
145 AM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN AND
NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 215 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINNEUS...OR 10 MILES NORTHWEST OF
BROOKFIELD...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNING...WINIGAN AND NEW BOSTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4017 9298 4004 9285 3991 9285 3983 9316
      4002 9333
TIME...MOT...LOC 0645Z 243DEG 13KT 3992 9314

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:29 PM CDTSpecial Weather StatementEAXCass46 min
Jul 28, 8:31 PM CDTSevere Thunderstorm WarningEAXCass27 min
Jul 29, 12:27 AM CDTSevere Thunderstorm WarningEAXCarroll, Ray33 min
Jul 29, 1:08 AM CDTSpecial Weather StatementEAXDaviess37 min
Jul 29, 1:45 AM CDTSpecial Weather StatementEAXLinn30 min
Jul 29, 1:56 AM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
Jul 29, 2:23 AM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Putnam, Sullivan43 min
Jul 29, 3:24 AM CDTExcessive Heat WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more36 hr
Jul 29, 4:08 PM CDTExcessive Heat WarningEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more5 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.